MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY
Model Number 60PFS50
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two (2) samples were received with their original packaging inside a ziploc bag.Samples were inspected at 12 under normal lighting.During the visual inspection, it was seen that both labels had a nonexistent expiration date.Relevant documents, which were reviewed and considered adequate and correct for testing and inspection activities: a review of the manufacturing process, was conducted by quality intern in order to verify that there are no situations or practices that could create the event as described in description of non-conformance? section.All procedures are being carried appropriate.The training was reviewed, and it was confirmed that the personnel had the trainings up to date.During the verification, it was reviewed according to procedure, the first and last label were given the quality touch (all the information of the labels were verified with a check mark comparing to the master sample and the information in the flow chart).The quality touch has been performed by 2 quality inspectors.Once manufacturing receives the labels from qc, 2 manufacturing personnel verifies the labeling is correct by performing the same steps mentioned above.It was seen that: production personnel inspects the first and last label from each lot.During line clearance for packaging, the labels are reviewed by 3 different people to verify the information (2 from production and 1 from quality).When performing the packaging, a 100% inspection to the information on the labels is done by production personnel.Quality inspects the whole information on the first and last printed labels from the lot while printing, this is done by 2 different persons.A final inspection to release the lot, the label is verified by quality inspectors.A representative sample of the lot is reviewed.The root cause is that the expiration date is inserted manually, according to procedure it is added 5 years, but it wasn't seen that it was a leap-year.This issue will be addressed under a capa which was issued on (b)(6)2016.The program used for making the labeling will be changed with this capa.As a preventive action production personnel was notified by area trainer as awareness of the defect reported by the customer.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).Date rec¿d by mfr is unknown.No product information has been provided to date.
 
Event or Problem Description
Customer reports two products labeled with nonexistent expiration dates.No patient injury reported.

Brand Name
BIVONA TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15626933
Report Number3012307300-2022-24854
Device Sequence Number12318227
Product Code JOH
UDI-Device Identifier15021312005882
UDI-Public15021312005882
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60PFS50
Device Catalogue Number60PFS50
Device Lot Number3167153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown